Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 169, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 22, 2013, 8:47 PM MDT for Dawes County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2013, 8:47 PM MDT (02:47 UTC)
- Expired
- Jul 22, 2013, 9:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 50.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 5:54 PM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 22, 5:54 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT MON JUL 22 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 340 PM MDT MON JUL 22 2013 FORECAST CHALLENGE IN THE NEAR TERM WILL CENTER AROUND CONVECTIVE POTENTIAL LATER TODAY AND TONIGHT. ONE LONE WEAK THUNDERSTORM MANAGED TO DEVELOP ALONG THE EASTERN SLOPES OF THE NORTHERN LARAMIE RANGE EARLIER THIS AFTERNOON BUT WAS UNABLE TO SUSTAIN ITSELF AS IT MOVED ONTO THE PLAINS. 19Z LAPS ANALYSIS DOES SHOW 1500-2000 J/KG OF SBCAPE CAPPED BY 100-200 J/KG OF CIN. AT THE SFC...HIGH PRESSURE OVER THE NRN PLAINS HAS KEPT NE LLVL FLOW PERSISTENT ACROSS THE EASTERN PLAINS. AS A RESULT...WELL DEFINED DRYLINE WAS EVIDENT ON KCYS 88D RETURNS WEST OF CHEYENNE AT A DEPTH TO AROUND 7 KFT MSL. ALL MODEL OUTPUT POINTS TO THE CAP HOLDING...BUT IT MAY NOT BE BY MUCH. THIS PROBABLY WILL NOT BE THE CASE FURTHER NORTH OVER EAST CENTRAL WYOMING AS A WEAK SHORTWAVE APPROACHES LATE THIS AFTERNOON AND EVENING. SO HAVE CONFINED THUNDERSTORM CHANCES THERE FOR NOW. NOSE OF LLVL JET DEVELOPS ACROSS A SIMILAR AREA TONIGHT...WHICH WILL HELP MAINTAIN THUNDERSTORM CHANCES INTO THE OVERNIGHT HOURS AS WELL. ANY ACTIVITY THAT DOES DEVELOP SHOULD WIND DOWN LATE TONIGHT/EARLY TUESDAY MORNING. TUESDAY SHOULD BE ANOTHER GENERALLY DRY DAY...THOUGH AGAIN THE THETA-E RIDGE WILL NOSE BACK INTO THE WESTERN NEBRASKA PANHANDLE BY LATE AFTERNOON. PROGD SBCAPES WILL ONCE AGAIN CLIMB ABOVE 1500 J/KG ACROSS FAR EASTERN ZONES. FOR NOW HAVE CONFINED THUNDERSTORM CHANCES TO THE NORTHERN PANHANDLE IN THE VICINITY OF THE PINE RIDGE. LACKING MID-LEVEL MOISTURE HAS BEEN A MAJOR HINDRANCE IN THE CONVECTIVE COVERAGE BOTH TODAY AND TUESDAY. THIS ALL WILL BEGIN CHANGING BY WEDNESDAY AS THE NEXT SURGE OF SUB-TROPICAL MONSOONAL MOISTURE ROTATES TOWARDS THE CWA. WEDNESDAY WILL PROVIDE THE BEST CHANCES FOR PRECIPITATION IN THE SHORT TERM...PARTICULARLY OVR THE HIER TERRAIN OF SOUTHEAST WYOMING. LACK OF MID-LEVEL STEERING WIND SHOULD LIMIT CONVECTIVE ORGANIZATION ON WEDNESDAY AND POINT TO HEAVY RAIN AS THE PRIMARY HAZARD. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 340 PM MDT MON JUL 22 2013 LOOKS LIKE THE BETTER STORM CHANCES WILL CONTINUE FROM MIDWEEK INTO THE WEEKEND. MIDLEVEL MOISTURE AND DISTURBANCES IN WEST-TO-NORTHWESTERLY FLOW ALOFT WILL MOVE ACROSS THE CWA ON THURSDAY AND FRIDAY. PW VALUES WILL REMAIN ABOVE NORMAL (AROUND 1-1.25 INCHES ON THURSDAY AND FRIDAY AFTNS) WITH CAPE VALUES OF 750-1000 J/KG ALONG AND EAST OF THE LARAMIE RANGE. STEERING FLOW IS HIGH ENOUGH THAT FLASH FLOODING CONCERNS WILL LIKELY REMAIN MINIMAL...ALTHOUGH THERE WILL BE SUFFICIENT DEEP LAYER SHEAR FOR A FEW STRONGER STORMS. NOCTURAL TSTMS WILL ALSO BE POSSIBLE DURING THE NIGHTS WITH ELEVATED INSTABILITY AND SHORTWAVES MOVING ACROSS THE REGION. SUBTROPICAL RIDGE BEGINS TO SHIFT EASTWARD ON SATURDAY AND BECOMES CENTERED OVER NEW MEXICO. AS A RESULT...THE MIDLEVEL FLOW BECOMES MORE SOUTHWESTERLY ON SATURDAY/SUNDAY WITH GOOD MONSOONAL MOISTURE CONTINUING TO STREAM INTO THE AREA. CAPE VALUES INCREASE FURTHER ON SATURDAY AND SUNDAY AFTNS (BECOMING 1500-2000 J/KG)...SO THE THREAT OF SEVERE STORMS COULD BE ON THE RISE. AGAIN...BELIEVE THAT FASTER MOVING DISCRETE CELLS WILL KEEP THE FLOODING THREAT LOWER...BUT THE ELEVATED PW VALUES THROUGHOUT THE WEEKEND WILL RESULT IN HEAVY RAIN PRODUCERS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY AFTERNOON) ISSUED AT 537 PM MDT MON JUL 22 2013 AVIATION CONCERNS ARE FEW AN FAR BETWEEN TONIGHT THROUGH THURSDAY AFTERNOON. CAN NOT RULE OUT A ROUGE THUNDERSTORM OVER EAST-CENTRAL WYOMING AND NEBRASKA PANHANDLE TONIGHT...OTHERWISE LOOKING AT CLEAR SKIES AND LIGHT WINDS. THUNDERSTORM CHANCES TUESDAY ARE VERY LOW...MAINLY EXPECTING CIRRUS MIXED IN WITH A CU FIELD FROM THE LARAMIE RANGE EAST. WINDS WILL BE ON THE LIGHT SIDE WITH SOME GUSTS UP TO 25 MPH IN THE AFTERNOON. && .FIRE WEATHER... ISSUED AT 340 PM MDT MON JUL 22 2013 ONGOING CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE EARLY EVENING HOURS BEFORE IMPROVING. MAY SEE A FEW SHOWERS/ THUNDERSTORMS ACROSS FWZ301/311/312/313 THIS EVENING AND DURING THE OVERNIGHT HOURS...ALTHOUGH COVERAGE WILL BE LIMITED. ALTHOUGH MINIMUM RELATIVE HUMIDITIES WILL AGAIN BE VERY LOW ON TUESDAY...LIGHTER WINDS WILL PREVENT A CRITICAL FIRE CONDITIONS FROM RETURNING. MONSOONAL MOISTURE WILL RETURN TO THE DISTRICT IN EARNEST BEGINNING WEDNESDAY AND CONTINUING INTO THE UPCOMING WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...HAHN LONG TERM...FINCH AVIATION...LIEBL FIRE WEATHER...HAHN
Hazardous weather outlook, Jul 22, 11:10 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1110 AM MDT MON JUL 22 2013 NEZ019>021-054-055-WYZ101-103>119-231715- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1110 AM MDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY WEDNESDAY THROUGH SATURDAY. SEVERE STORMS DO NOT APPEAR TO BE A THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-095-096-WYZ102-231715- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY- 1110 AM MDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY LATE THIS AFTERNOON WITH REDEVELOPMENT POSSIBLE OVERNIGHT. ANY STORMS THAT DO FORM ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY WEDNESDAY THROUGH SATURDAY. SEVERE STORMS DO NOT APPEAR TO BE A THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:55 PM MDT | Special Weather Statement | CYS | Niobrara | 50 min |
| Jul 22, 9:07 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 38 min |
| Jul 22, 9:45 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 45 min |
| Jul 22, 10:23 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 52 min |
| Jul 23, 5:19 PM MDT | Special Weather Statement | CYS | Laramie | 56 min |
| Jul 23, 5:40 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| Jul 22, 10:43 PM MDT | Special Weather Statement | CYS | Dawes | 32 min |
| Jul 22, 11:03 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 57 min |
| Jul 23, 4:07 PM MDT | Special Weather Statement | CYS | Dawes | 53 min |
| Jul 23, 4:18 PM MDT | Special Weather Statement | CYS | Dawes | 42 min |
| Jul 23, 4:23 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.